Alert archive / Texas / Tornado Warnings in 2013

Tornado Warning 31, NWS Fort Worth, TX

May 30, 2013Montague County, Texas

NWS Fort Worth, TX issued this tornado warning at May 30, 2013, 7:02 PM CDT for Montague County, Texas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 30, 2013, 7:02 PM CDT (00:02 UTC)
Expired
May 30, 2013, 7:30 PM CDT
In force
28 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon

County Montague County, TX

The radar

The Altus AFB radar (KFDR), 142 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 30, 2:51 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 0.0 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2013-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1137 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2013-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1137 J/kg
Mixed-layer CIN
-125 J/kg
Mixed-layer LCL
1610 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
244 m²/s²
Significant tornado parameter
0.2
Supercell composite
9.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

102 
WFUS54 KFWD 310002
TORFWD
TXC337-310030-
/O.NEW.KFWD.TO.W.0031.130531T0002Z-130531T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
702 PM CDT THU MAY 30 2013

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN MONTAGUE COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 730 PM CDT

* AT 702 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER NORTH
  CENTRAL MONTAGUE COUNTY...MOVING EAST AT 15 MPH.

* THE TORNADO WILL BE NEAR...
  RURAL NORTHEASTERN MONTAGUE COUNTY AT 720 PM CDT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO AN INTERIOR BATHROOM...CLOSET...OR HALLWAY ON THE LOWEST
FLOOR OF YOUR BUILDING. COVER YOURSELF WITH BLANKETS...PILLOWS...OR A
MATTRESS FOR PROTECTION.

&&

LAT...LON 3391 9747 3391 9748 3377 9749 3383 9770
      3390 9770 3392 9759 3391 9754 3392 9752
      3392 9749
TIME...MOT...LOC 0002Z 259DEG 15KT 3385 9764

$$


HAMPSHIRE
1 follow-up statement
855 
WWUS54 KFWD 310010
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
710 PM CDT THU MAY 30 2013

TXC337-310030-
/O.CON.KFWD.TO.W.0031.000000T0000Z-130531T0030Z/
MONTAGUE TX-
710 PM CDT THU MAY 30 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR
NORTHEASTERN MONTAGUE COUNTY...

AT 709 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS TORNADO WAS 
LOCATED OVER NORTH CENTRAL MONTAGUE COUNTY...JUST EAST OF LAKE 
NOCONA...MOVING EAST AT 15 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EVACUATE MOBILE HOMES FOR A STORM SHELTER OR PERMANENT BUILDING. IF
NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH AND COVER
YOUR HEAD.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING
FOR NORTH CENTRAL TEXAS.

&&

LAT...LON 3391 9747 3391 9748 3377 9749 3383 9770
      3390 9770 3392 9759 3391 9754 3392 9752
      3392 9749
TIME...MOT...LOC 0009Z 261DEG 13KT 3385 9762

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at May 30, 6:14 PM CDT, 48 minutes earlier.

Area forecast discussion, May 30, 6:14 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
614 PM CDT THU MAY 30 2013

.AVIATION...
DRYLINE EXTENDS FROM EAST OF KLTS TO WEST OF KSJT AT 23Z WITH AN
UPPER LEVEL TROUGH AXIS PIVOTING THROUGH THE REGION. CONVECTION
DEVELOPMENT HAS BEEN ISOLATED SOUTH OF THE RED RIVER WITH MORE
EXTENSIVE SEVERE STORMS OCCURRING ACROSS SOUTHERN OKLAHOMA AROUND
KDUC. EXPECT A FEW SHOWERS MAINLY NORTH OF THE METROPLEX TERMINALS
THIS EVENING WITH MORE SIGNIFICANT ACTIVITY ALONG AND NORTH OF
THE RED RIVER. A SIMILAR SITUATION IS ON TAP FOR FRIDAY AFTERNOON
AND NIGHT AS CONVECTION WILL BE THE STRONGEST NORTH THROUGH
NORTHEAST OF THE DFW METROPLEX.

MVFR CIGS WILL RETURN AGAIN TONIGHT AS STRONG LOW LEVEL WINDS
CONTINUE ACROSS THE REGION. EXPECTED ARRIVAL AROUND 07Z AT KACT
AND BY 09Z ACROSS THE METROPLEX. THE MVFR CIGS FRIDAY MORNING
WILL LIFT THROUGH MID/LATE MORNING AND ARE EXPECTED TO BECOME VFR
CIGS ABOVE 4 KFT AROUND 18Z.

WITH A DEEP H500 UPPER LOW TO THE NORTH THE NEXT 24-30 HOURS AND
STRONG TO SEVERE CONVECTION ACROSS OKLAHOMA AND INTO THE GREAT
LAKES REGION TONIGHT...WILL KEEP WINDS SOUTH AT 15-22KT WITH
G28-30KTS THROUGH THE ENTIRE TAF CYCLE. 75

&&

.PREV DISCUSSION... /ISSUED 322 PM CDT THU MAY 30 2013/
LOW COVERAGE SUPERCELLS ARE FORMING FROM WICHITA FALLS SOUTHWEST
TOWARDS SWEETWATER. TORNADO WATCH 254 HAS BEEN ISSUED FOR
NORTHWEST COUNTIES DUE TO DECENT HODOGRAPHS AND MLCAPE VALUES
ABOVE 2000 J/KG...THE BEST FORCING IS FARTHER NORTH IN OKLAHOMA
AND SOUTHERN KANSAS...SO THE THREAT SHOULD DIMINISH AFTER SUNSET
AS LOWER LEVELS STABILIZE AND THE STORMS MOVE INTO LESS STABLE
AIR. THE CAP IS EXPECTED TO REMAIN IN PLACE FARTHER TO THE
SOUTHEAST...WITH CURRENT AFTERNOON SHOWERS IN THE EAST MOVING
NORTHEAST THIS EVENING. AFTER THEY EXIT...AREAS SOUTH OF THE
INTERSTATE 20 CORRIDOR SHOULD STAY DRY.

ON FRIDAY NORTH TX WILL BE BETWEEN SYSTEMS...WITH NO PRECIP
FORECAST THROUGH SUNRISE SATURDAY. THE NAM...WHICH HAS BEEN TOO
WET AND UNSTABLE TODAY...IS UNSTABLE TOMORROW AS WELL. IF LATER
GUIDANCE INCREASES STORM CHANCES FRIDAY...POPS WILL HAVE TO BE
INCREASED.

SHOWER/THUNDERSTORM CHANCES CLIMB SATURDAY MORNING AS A COLD
FRONT MOVES INTO NORTHWEST COUNTIES. PRECIP WILL BE MORE LIKELY
SATURDAY EVENING IN THE NORTH HALF OF THE AREA...SPREADING INTO
SOUTH CENTRAL COUNTIES BY SUNDAY MORNING WHERE THE FRONT IS
FORECAST TO STALL.

THE REST OF THE FORECAST WEEK LOOKS DRY...WITH NEAR NORMAL
TEMPERATURES...SOUTH WINDS...AND GULF MOISTURE TO KEEP THE
HUMIDITY UP. 84

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  75  92  77  86  65 /  20   5  10  30  50
WACO, TX              75  93  76  91  68 /  10   5  10  20  40
PARIS, TX             72  87  76  83  62 /  20   5  10  40  50
DENTON, TX            75  90  76  84  64 /  20   5  10  40  50
MCKINNEY, TX          74  91  76  85  64 /  20   5  10  40  50
DALLAS, TX            75  94  77  89  65 /  20   5  10  30  50
TERRELL, TX           74  93  77  91  65 /  20   5  10  30  50
CORSICANA, TX         75  93  77  92  68 /  10   5  10  20  40
TEMPLE, TX            76  93  76  92  69 /  10   5  10  10  30
MINERAL WELLS, TX     73  94  75  85  64 /  20   5  10  30  50

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

75/
Hazardous weather outlook, May 30, 3:05 PM CDT, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
305 PM CDT THU MAY 30 2013

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-311230-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
305 PM CDT THU MAY 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THROUGH TONIGHT.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THROUGH THIS EVENING
MAINLY ALONG AND NORTH OF THE I-20 CORRIDOR. SOME STORMS NORTH OF
AN EASTLAND TO DECATUR TO COOPER LINE WILL HAVE THE POTENTIAL TO
PRODUCE LARGE HAIL AND DAMAGING WIND GUSTS. AN ISOLATED TORNADO
IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THERE IS A CHANCE OF THUNDERSTORMS THIS WEEKEND. THE BEST CHANCES
WILL OCCUR SATURDAY EVENING. A FEW SEVERE STORMS MAY BE SEVERE
WITH HAIL AND DAMAGING WIND GUSTS SATURDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED THROUGH THIS EVENING...MAINLY
NORTH OF EASTLAND TO DECATUR TO COOPER LINE.

In the hours before

Local storm report, May 30, 6:17 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
617 PM CDT THU MAY 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             2 SE RINGGOLD           33.80N  97.93W
05/30/2013  E0.75 INCH       MONTAGUE           TX   AMATEUR RADIO

            AT THE INTERSECTION OF HWYS 81 AND 82
Local storm report, May 30, 6:47 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
647 PM CDT THU MAY 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0643 PM     HAIL             7 NE NOCONA             33.85N  97.64W
05/30/2013  E1.00 INCH       MONTAGUE           TX   FIRE DEPT/RESCUE

            NOCONA VFD REPORTED QUARTER HAIL AT LAKE NOCONA

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 7:30 PM CDTTornado WarningFWDCooke, Montague30 min

Nearby

Tornado Warnings in Texas, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.